Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 120, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 30, 2007, 10:21 PM CDT for 4 counties in Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2007, 10:21 PM CDT (03:21 UTC)
- Expired
- Sep 30, 2007, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Cass County, IL, Menard County, IL, Morgan County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 010321 SVRILX ILC017-129-137-167-010345- /O.NEW.KILX.SV.W.0120.071001T0321Z-071001T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1021 PM CDT SUN SEP 30 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MORGAN COUNTY IN WEST CENTRAL ILLINOIS... NORTHWESTERN SANGAMON COUNTY IN CENTRAL ILLINOIS... EASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS... SOUTHWESTERN MENARD COUNTY IN CENTRAL ILLINOIS... * UNTIL 1045 PM CDT. * AT 1021 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES WEST OF JACKSONVILLE... AND WAS MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... LITERBERRY... ASHLAND... TALLULA... PLEASANT PLAINS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4007 9005 3989 8982 3964 9021 3979 9038 TIME...MOT...LOC 0321Z 230DEG 49KT 3976 9023 $$ SMITH
2 follow-up statements
000
WWUS53 KILX 010330
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CDT SUN SEP 30 2007
ILC017-129-137-167-010345-
/O.CON.KILX.SV.W.0120.000000T0000Z-071001T0345Z/
CASS-MENARD-MORGAN-SANGAMON-
1030 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN MENARD...EASTERN CASS...NORTHWESTERN SANGAMON AND
NORTHEASTERN MORGAN COUNTIES...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF
LITERBERRY...OR ABOUT 7 MILES NORTHEAST OF JACKSONVILLE...MOVING
NORTHEAST AT 55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PLEASANT PLAINS...
TALLULA...
NEWMANSVILLE...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 4007 9005 3990 8983 3989 8982 3970 9013
3983 9030
TIME...MOT...LOC 0330Z 230DEG 49KT 3988 9008
$$
SMITH000
WWUS53 KILX 010345
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1043 PM CDT SUN SEP 30 2007
ILC017-129-137-167-010353-
/O.EXP.KILX.SV.W.0120.000000T0000Z-071001T0345Z/
CASS-MENARD-MORGAN-SANGAMON-
1043 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MENARD...EASTERN
CASS...NORTHWESTERN SANGAMON AND NORTHEASTERN MORGAN COUNTIES EXPIRES
AT 1045 PM CDT...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH MIDNIGHT.
A FEW OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
50 MPH. STAY ALERT FOR RAPIDLY CHANGING CONDITIONS.
LAT...LON 4007 9005 3990 8983 3989 8982 3970 9013
3983 9030
TIME...MOT...LOC 0343Z 230DEG 49KT 3999 8990
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 8:22 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 30, 8:22 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 822 PM CDT SUN SEP 30 2007 .DISCUSSION... ISSUED 820 PM CDT SUN SEP 30 2007 CONVECTION AHEAD OF COLD FRONT CONTINUES TO MAKE GOOD PROGRESS EAST THIS EVENING. 00Z ILX SOUNDING STILL QUITE DRY AND STABLE SO THE WEAKENING TREND WE HAVE SEEN OUT NEAR THE MS RIVER WL CONTINUE THIS EVENING. FAIRLY SIGNIFICANT UPPER LEVEL WAVE ACRS IOWA WILL TRACK INTO WISCONSIN BY MONDAY MORNING. DIFLUENT FLOW COUPLED WITH LOW LEVEL JET OVERNIGHT MAY TEND TO ENHANCE THE COVERAGE OF THE SHOWERS AND THUNDERSTORMS...ESPECIALLY ACRS THE NORTH...WHERE OUR HIGHEST POPS ARE CURRENTLY LOCATED. STRONGER CORES MAY STILL BE ABLE TO BRING SOME GUSTY WINDS TO THE SURFACE AS THE BAND OF CONVECTION SHIFTS NORTHEAST...ESPECIALLY ACRS OUR WESTERN COUNTIES. CONVECTION CHANCES DECREASE FROM WEST TO EAST AFTR MIDNIGHT AS BEST LIFT SHIFTS AWAY FROM OUR AREA. WL SEE SOME LOWER WRAP AROUND CLOUDS PUSH INTO OUR AREA LATE TNT INTO MONDAY MRNG ALONG WITH TEMPS SOME 10 TO 15 COOLER THAN TODAY. CURRENT ZONES IN GOOD SHAPE THIS EVENING...AS A RESULT...NO UPDATE WL BE NEEDED. SMITH && .AVIATION... ISSUED 635 PM CDT SUN SEP 30 2007 MAIN FORECAST CONCERNS THIS PERIOD INCLUDE CONVECTION CHANCES AHEAD OF COLD FRONT ACRS CNTRL IA AND MO...AND THEN WRAP AROUND MOISTURE/CLOUDS LATE TNT INTO MONDAY. ONGOING CONVECTION ACRS EAST CENTRAL IOWA AND NORTHERN MO TRACKING NE AT 40 KTS AND SHOULD ENTER OUR WRN TAF SITES AFTR 02Z. LEADING BAND OF SHOWERS ALONG THE MISSISSIPPI RIVER MAY CLIP PIA...BUT IT APPEARS THE MAIN BAND OF SHOWERS AND THUNDERSTORMS WILL PUSH IN AFTR 02Z. SOUNDINGS SHOWING SOME FAIRLY DECENT WIND FIELDS UP TO 20000 FEET AND SOME OF THE STRONGER STORMS MAY BE CAPABLE OF TRANSPORTING STRONGER WINDS DOWN TO THE SURFACE. HOWEVER...IT APPEARS THE MAIN BAND OF CONVECTION WL BE OUTRUNNING THE BEST INSTABILITY AND WITH THE LOSS OF DAYTIME HEATING...THE CONVECTION SHOULD BE WEAKENING WITH TIME THIS EVENING. MODELS DO SHOW SOME DECENT 250 MB DIVERGENCE ACRS OUR NRN AREAS WHICH MAY TEND TO KEEP THE BAND OF SHOWERS AND STORMS GOING INTO THE LATE EVENING HOURS DESPITE THE LOSS OF HEATING AND INSTABILITY. SHOWER THREAT SHOULD BE TO OUR EAST BY 08Z AND THEN WL HAVE TO KEEP AN EYE ON THE LOW LVL WRAP AROUND MOISTURE WHICH IS EXPECTED TO PUSH ACRS OUR AREA LATE TNT OR FIRST THING MONDAY MRNG. IT APPEARS OUR NRN TAF SITES MAY SEE THE STRATOCU FIELD HANG AROUND A BIT LONGER ON MONDAY THAN TO THE SOUTH. CIGS SHOULD LOWER TO 1500 TO 3000 FEET AS THE COLD FRONT SWEEPS THRU (IN ADDITION TO SOME BRIEFLY LOWER CIGS AND VSBYS IN AND NEAR THE CONVECTION THIS EVENING). SOUNDINGS SUGGEST DRIER AIR WL WORK ON THE LOWER CLD DECK ON MONDAY RESULTING IN A DECREASE IN CLOUD COVER FROM WEST TO EAST DURING THE AFTN. SMITH && .PREV DISCUSSION... ISSUED 250 PM CDT SUN SEP 30 2007 MAIN CONCERNS ARE... THE COLD FRONT TONIGHT...AND THEN THE COLD FRONT FOR TUESDAY NIGHT. POTENTIAL EXISTS FOR SOME ISOLATED SEVERE WIND GUSTS WITH STORMS THIS EVENING...WITH A SLIGHTLY BETTER CHANCE FOR SEVERE STORMS ON TUESDAY EVENING. THE 18Z SURFACE MAP SHOWS A STRONG PRESSURE GRADIENT ACROSS CENTRAL ILLINOIS...BETWEEN DEEPENING LOW PRESSURE CENTERED IN EASTERN NEBRASKA...AND DRY HIGH PRESSURE OVER THE S.E. STATES. A COLD FRONT WAS EXTENDING SOUTH OF THE LOW INTO KANSAS AND OKLAHOMA. THE COLD FRONT WILL BECOME OUR FOCUS FOR STORMS THIS EVENING. ALOFT...THE PATTERN WAS DOMINATED BY A PROGRESSIVE LOW OVER CENTRAL NEBRASKA AND AN ACTIVE JET STREAM AROUND THE LOW. STRONG HEIGHT FALLS TO THE NE OF THE LOW...INDICATE IT WILL CONTINUE ON A TRACK TO THE NE...EVENTUALLY HELPING TO DRAG THE COLD FRONT ACROSS CENTRAL ILLINOIS. THE JET WILL END UP BEING A MAJOR REASON THAT ANY STORMS THAT DO DEVELOP THIS EVENING WILL HAVE THE POTENTIAL FOR DAMAGING DOWNBURST WINDS. FORWARD MOTION OF THE STORMS THEMSELVES MAY REACH UP TO 50 MPH. SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT. THE 12Z ILX SOUNDING...AS WELL AS SOUNDINGS UPSTREAM...SHOW THAT THE AIRMASS IN CENTRAL ILLINOIS WILL START OFF QUITE DRY WHEN THE STORMS TRY TO MOVE INTO OUR CWA. AN 18Z SOUNDING OUT OF SPRINGFIELD MISSOURI SHOWS ONLY MARGINAL MOISTENING OF THE LOW LEVELS SO FAR. HOWEVER...THE AIRMASS IS EXPECTED TO DESTABILIZE WITH PLENTY OF SUNSHINE...PRODUCING STEEPER LAPSE RATES. MOISTURE POOLING AHEAD OF THE FRONT WILL BE IN A NARROW AREA...SO ANY PRECIP EVENT WILL MOST LIKELY BE SHORT LIVED. THE IR SATELLITE IMAGES ARE SHOWING A LINE OF COOLING CLOUD TOPS ENTERING NW MISSOURI. DEWPOINTS ARE ABOUT 10F HIGHER THAN IN OUR AREA...BUT A SIMILAR MOISTURE ADVECTION PATTERN IS EXPECTED IN OUR WESTERN CWA THIS EVENING. WILL KEEP SOME LIKELY POPS WEST OF A LINE FROM PEORIA TO JACKSONVILLE...WITH CHANCE POPS EAST TO BLOOMINGTON TO TAYLORVILLE THROUGH MIDNIGHT. AFTER MIDNIGHT...THE FRONT AND JET STREAKS WILL WEAKEN...AS THE UPPER TROUGH MOVES E OF ILLINOIS. SOME SCATTERED CONVECTION IS EXPECTED TO CONTINUE...BUT NO SEVERE STORMS ARE EXPECTED TO DEVELOP. ON MONDAY...WEAK HIGH PRESSURE WILL BUILD IN...BUT LOW LEVEL MOISTURE WILL REMAIN PRETTY MUCH IN TACT. THAT WILL SET THE STAGE FOR THE TUESDAY SYSTEM TO HAVE A BETTER CHANCE OF STRONGER STORMS...WITH MORE SURFACE BASED CONVECTION. SOME MODEL DIFFERENCES ARE EVIDENT WITH THE TIMING OF THE FRONT ON TUESDAY NIGHT. THE NAM CONTINUES TO BE 6 HOURS SLOWER THAN THE GFS/ECMWF/ AND SREF. GENERALLY I TEND TO DEFAULT TO THE SLOWER SOLUTION...BUT CONSENSUS HAS BEEN PERSISTENT FROM THE OTHER MODELS. HPC HAS GIVEN THE NOD TO THE CONSENSUS AS WELL. THEREFORE...WILL KEEP A SOME CHANCE POPS TUES AFTERNOON FROM GALESBURG TO JACKSONVILLE. ELSEWHERE SHOULD REMAIN DRY. TUESDAY EVENING WILL HAVE THE BEST CHANCE FOR STRONG STORMS...BUT MAINLY NORTHWEST OF LINCOLN. FORECAST SOUNDINGS SHOW PLENTY OF DIRECTIONAL AND SPEED SHEAR THROUGH THE 600 MB IN THAT AREA...WHICH SHOULD SET THE STAGE FOR SOME ROTATING THUNDERSTORMS. SPC HAS A SLIGHT RISK OF SEVERE WEST OF A LINE FROM BLOOMINGTON TO DECATUR. WILL KEEP THE HIGHEST POPS TUESDAY EVENING IN OUR NW ZONES...WITH LIKELY POPS. AFTER MIDNIGHT TUESDAY NIGHT...ONCE AGAIN THE INSTABILITY PARAMS AND SHEAR PROFILES CHANGE ENOUGH TO EXPECT ONLY LIMITED SEVERE POTENTIAL. I KEPT CHANCE POPS EAST OF THE ILLINOIS RIVER...BUT DONT EXPECT MUCH IN THE WAY OF QPF AFTER MIDNIGHT. LONG TERM...WEDNESDAY THROUGH SUNDAY. HIGH PRESSURE WILL REMAIN IN PLACE FROM WEDNESDAY THROUGH SUNDAY...BUT SURFACE DEWPOINTS WILL REMAIN ON THE HIGH SIDE. ZONAL TO SLIGHTLY SOUTHWEST FLOW ALOFT WILL KEEP ANY COOLER AND DRIER AIR OUT OF ILLINOIS. THE NEXT FRONT IS EXPECTED TO ARRIVE ON SATURDAY NIGHT...WITH A STRONG H3 JET ALOFT AND A 40 KT LLJ AHEAD OF THE FRONT. I INTRODUCED CHANCE POPS EVERYWHERE ON SAT NIGHT TO GET THE BALL ROLLING FOR THAT SYSTEM. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 30, 3:04 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT SUN SEP 30 2007 ILZ027-036-040-047-049-050-011100- CASS-FULTON-KNOX-MORGAN-SCHUYLER-SCOTT- 304 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS ON TRACK TO MOVE ACROSS ILLINOIS TONIGHT BRINGING A BRIEF PERIOD OF THUNDERSTORMS TO THE AREA. THERE WILL BE A SLIGHT RISK OF DAMAGING WINDS WITH THE STRONGER STORMS THROUGH MIDDLE EVENING. HOWEVER...THE STORMS SHOULD WEAKEN BY 11 PM AND MOVE OFF TO THE EAST. BREEZY CONDITIONS SHOULD BEGIN TO DIMINISH. OVER THE NEXT FEW HOURS OCCASIONAL GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO IMPACT ILLINOIS ON TUESDAY NIGHT. AT THIS TIME IT APPEARS THERE WILL BE MORE MOISTURE FOR THIS SYSTEM TO WORK WITH THEN TONIGHTS FRONT AND THE CHANCES OF SEVERE WEATHER MAY BE HIGHER THAN WITH TONIGHTS STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. ILZ028>031-037-038-041>043-048-051>053-011100- CHRISTIAN-DE WITT-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-PEORIA- SANGAMON-STARK-TAZEWELL-WOODFORD- 304 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT IS ON TRACK TO MOVE ACROSS ILLINOIS TONIGHT BRINGING A BRIEF PERIOD OF THUNDERSTORMS TO THE AREA. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS. BREEZY CONDITIONS SHOULD BEGIN TO DIMINISH. OVER THE NEXT FEW HOURS OCCASIONAL GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO IMPACT ILLINOIS ON TUESDAY NIGHT. AT THIS TIME IT APPEARS THERE WILL BE MORE MOISTURE FOR THIS SYSTEM TO WORK WITH THAN TONIGHTS COLD FRONT AND THERE WILL BE A SLIGHT CHANCE OF DAMAGING WINDS OR LARGE HAIL AS IT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-011100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 304 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL BRING THUNDERSTORMS INTO THE AREA LATE TONIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS SHOULD BEGIN TO DIMINISH. OVER THE NEXT FEW HOURS OCCASIONAL GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO IMPACT ILLINOIS ON TUESDAY NIGHT AND WILL LIKELY BRING A PERIOD OF THUNDERSTORMS TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARKER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 9:22 PM CDT | Tornado Warning | ILX | Cass, Morgan, Schuyler, Scott | 23 min |
| Sep 30, 9:56 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.